MAUDE Adverse Event Report: MENTOR TEXAS ARTOURA PLUS SMOOTH HIGH PROFILE 600CC; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS ARTOURA PLUS SMOOTH HIGH PROFILE 600CC; EXPANDER, SKIN, INFLATABLE
Model Number SDC140H
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a mentor artoura plus smooth high profile 600cc tissue expander ruptured intraoperatively.There were no known patient consequences.
 
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation is in progress.Once completed, a supplemental report will be submitted.Reason for device explant and/or reoperation: deflation.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
The investigation of the returned device was completed by the failure analysis lab on august 18, 2022.Device evaluation summary: a manufacturing record evaluation was performed for the finished device 9636180 number, and no non-conformance's related to the malfunction were identified.Visual analysis of the returned sample revealed that the tissue expander was found to have a tear on the anterior view measuring approximately 0.8 cm.Leak testing was performed in accordance with mentor procedures, and two (2) areas of delamination were identified at the union between the patch and shell on the posterior view.The delamination (a) was observed on the suture tab at the 5 o¿clock position causing leakage, and delamination (b) was observed on the suture tab at the 6 o' clock position with no leakage.Microscopic examination was performed on the edges of the tear, and parallel striations were found in an area of the tear, measuring approximately 0.1 cm.Parallel striations are consistent with markings made by a sharp object perforating the shell.The cause in the remaining area of the tear could not be identified.Based on the information currently available, a product issue was identified during the investigation of the sample received.This product issue will be addressed through mentor¿s quality system.Additional investigation was performed, and it was concluded that the process controls and data records collected for two delamination (one (1) with leaks and one (1) without leaks) reported on product complaint was not able to be confirmed as manufacturing defect.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).

Brand Name
ARTOURA PLUS SMOOTH HIGH PROFILE 600CC
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
michelleann garcia
3041 skyway circle north
irving, TX 75038
646591-7981
MDR Report Key14706976
Report Number1645337-2022-07061
Device Sequence Number5300890
Product Code LCJ
UDI-Device Identifier10081317028267
UDI-Public10081317028267
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K161176
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/03/2025
Device Model NumberSDC140H
Device Catalogue NumberSDC140H
Device Lot Number9636180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/25/2022
Supplement Date Received by Manufacturer08/18/2022
Initial Report FDA Received Date06/15/2022
Supplement Report FDA Received Date08/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown